Oklahoma, 2013Damaging Winds in Oklahoma, July 10, 2013
July 10, 2013 · NWS TSA · 7 events in 3 counties and zones
Thunderstorms developed along and south of a weak cold front that was across the region during the afternoon of the 10th. The stronger storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and south of a weak cold front that was across the region during the afternoon of the 10th. The stronger storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 2:11 PM CST, 24 minutes earlier.
Area forecast discussion, Jul 10, 2:11 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2013
.DISCUSSION...
ANOTHER HOT DAY WELL UNDERWAY ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EVEN AS A COLD FRONT HAS MOVED INTO THE
AREA. THE COLD FRONT CURRENTLY EXTENDS FROM NEAR KSTL TO
NEAR KRVS WITH ANOTHER WEAK TROF OF LOW PRESSURE ACROSS
NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON IN THE VICINITY OF THE FRONTAL BOUNDARY. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE BOUNDARY INTO
THIS EVENING. THERE IS ALSO SOME POTENTIAL FOR THE ACTIVITY TO
CONTINUE INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR
SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING
WITH WIND GUSTS APPROACHING 80 MPH WITH THE STRONGEST STORMS.
WILL TRIM SOME COUNTIES OFF OF THE HEAT ADVISORY AND LET THE
EXCESSIVE HEAT WARNING FOR TULSA COUNTY EXPIRE AT 01Z. WILL KEEP
THE COUNTIES SOUTH OF THE BOUNDARY IN A HEAT ADVISORY THAT WILL
CONTINUE THROUGH THURSDAY AFTERNOON. MAY SEE ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA ON THURSDAY AS THE BOUNDARY
LINGERS.
WILL KEEP THE FORECAST FROM FRIDAY INTO THE MIDDLE OF NEXT
WEEK DRY WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR. THE MODELS CONTINUE TO SHOW THE UPPER LEVEL
LOW CURRENTLY AFFECTING SOUTH FLORIDA MOVING WEST ACROSS SOUTH
TEXAS OVER THE WEEKEND SHOVING THE UPPER LEVEL RIDGE CURRENTLY
OVER OUR AREA TO THE NORTH. THE UPPER LEVEL LOW LOOKS TO BE TOO
FAR SOUTH TO BRING ANY SHOWER OR THUNDERSTORMS TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 96 74 97 / 30 20 0 10
FSM 76 97 73 94 / 20 20 0 10
MLC 75 100 75 97 / 20 20 20 10
BVO 72 94 70 96 / 20 20 0 10
FYV 70 92 67 90 / 20 20 10 10
BYV 70 90 65 88 / 20 20 10 10
MKO 75 97 73 95 / 30 20 0 10
MIO 72 93 69 93 / 20 20 0 10
F10 75 98 75 96 / 30 20 20 10
HHW 76 99 75 97 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-
OKZ069-OKZ072.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ064-
OKZ065-OKZ066-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....10Hazardous weather outlook, Jul 10, 12:07 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT WED JUL 10 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT WED JUL 10 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID TO LATE AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAT AND HUMIDITY WILL MAXIMIZE THIS AFTERNOON IN ADVANCE OF A
SLOW MOVING COOL FRONT DRIFTING SOUTH FROM KANSAS. HEAT INDEX
READINGS WILL LIKELY REACH 105 TO 110 AT MOST LOCATIONS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN
THE VICINITY OF THE FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE AREA NORTH OF
INTERSTATE 40 WILL BE MOST VULNERABLE. LARGE POTENTIAL ENERGY WITH
THESE STORMS...COMBINED WITH SIGNIFICANT TEMPERATURE DEWPOINT
SPREADS AT LOWER LEVELS SUGGESTS THE POSSIBILITY FOR LOCALIZED
DAMAGING DOWNBURST WINDS. ORGANIZED CONVECTION IS NOT EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
MARGINAL THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY AS THE
WEAK FRONTAL BOUNDARY REMAINS IN THE AREA. TEMPERATURES THURSDAY
AND FRIDAY WILL BE COOLER THAN TODAY BUT STILL IN THE MID TO UPPER
90S IN EASTERN OKLAHOMA AND THE ARKANSAS RIVER VALLEY IN WEST
CENTRAL ARKANSAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 10, 2:13 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT WED JUL 10 2013
OKZ066-070-071-102045-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
313 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
EASTERN OKMULGEE
AT 313 PM CDT...A CLUSTER OF THUNDERSTORMS WERE LOCATED 3 MILES
NORTH OF MORRIS...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...HOFFMAN...GRAYSON...MORRIS...ERAM...BALD HILL...HITCHITA
AND COUNCIL HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9577 3572 9577 3572 9572 3573 9569
3548 9560 3543 9592 3573 9594
TIME...MOT...LOC 2013Z 345DEG 23KT 3564 9584
LACYSpecial weather statement, Jul 10, 2:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED JUL 10 2013
OKZ065-102045-
OKFUSKEE OK-
319 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MASON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN...CLEARVIEW...
PHAROAH...CASTLE...MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3564 9622 3559 9619 3555 9619 3555 9616
3543 9608 3530 9642 3538 9645 3545 9645
3545 9647 3564 9653
TIME...MOT...LOC 2019Z 332DEG 18KT 3558 9640
LACYThunderstorm Wind, Okfuskee
- When
- July 10, 2:35 PM CST
- Where
- Okfuskee County, 2 mi SE of Welty
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.599, -96.375
Strong thunderstorm wind tore part of the roof off of a barn and snapped a couple pecan trees.
Thunderstorm Wind, Muskogee
- When
- July 10, 2:40 PM CST
- Where
- Muskogee County, 3 mi N of Council Hill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.593, -95.650
Strong thunderstorm wind snapped large limbs from trees.
Thunderstorm Wind, Muskogee
- When
- July 10, 2:45 PM CST
- Where
- Muskogee County, 0.38 mi NNW of Council Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.555, -95.651
Strong thunderstorm wind damaged the roof of a home and snapped large tree limbs.
Thunderstorm Wind, Muskogee
- When
- July 10, 2:45 PM CST
- Where
- Muskogee County, 2 mi NE of Council Hill
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.571, -95.625
Strong thunderstorm wind destroyed a mobile home and a barn and removed part of a metal roof from a permanent home.
Thunderstorm Wind, McIntosh
- When
- July 10, 3:00 PM CST
- Where
- McIntosh County, 1.32 mi WSW of Richardsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.470, -95.700
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, McIntosh
- When
- July 10, 3:15 PM CST
- Where
- McIntosh County, 3 mi S of Pierce
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.387, -95.720
Strong thunderstorm wind blew down an oak tree and snapped large tree limbs.
Thunderstorm Wind, Okfuskee
- When
- July 10, 3:30 PM CST
- Where
- Okfuskee County, 7 mi W of Okemah
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 35.430, -96.424
Strong thunderstorm wind blew down several large trees and destroyed a greenhouse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468160, 468161, 468163, 468165, 468167, 468168, 468170.